MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8STR85
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and popliteal artery using an indigo system aspiration catheter 8 (cat8).It was noted that a stent that was previously placed in the patient became occluded with thrombus.During the procedure, the physician completed two passes using the cat8.However, the previously placed stent had collapsed slightly when aspiration was turned on.Subsequently, while turning the cat8 in the vessel, the physician noticed the tip of the cat8 became caught at the proximal end of the stent.Consequently, the distal radio-opaque marker band of the cat8 became unraveled and broke off within the patient.The cat8 was then removed and the physician decided to place another stent inside of the previously placed stent.It was also reported that by placing the additional stent, it trapped and secured the broken marker band of the cat8 in place.The procedure was completed using an indigo system aspiration catheter 6 (cat6).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat8 confirmed that the marker band was detached from the device.Further evaluation of the device revealed that the distal tip was damaged.Based on the reported complaint, this damage was likely a result of manipulation the device while the tip of the device was caught at the proximal end of the stent.This distal tip damage likely contributed to the marker band detaching from the device during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10988714
Report Number3005168196-2020-02242
Device Sequence Number777693
Product Code DXE
UDI-Device Identifier00814548016269
UDI-Public00814548016269
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberCAT8STR85
Device Catalogue NumberCAT8STR85
Device Lot NumberH10384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Date Report Sent to FDA01/01/2005